Alert archive / Oregon / Hazardous Seas Warnings in 2012

Hazardous Seas Warning 1, NWS Medford, OR

January 1, 2012

NWS Medford, OR issued this hazardous seas warning at Jan 1, 2012, 2:35 PM PST. It took effect at Jan 1, 2012, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 2:35 PM PST (22:35 UTC)
In effect from
Jan 1, 2012, 10:00 PM PST
Expired
Jan 2, 2012, 9:57 PM PST
In force
24 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 1, 9:14 AM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 1, 9:14 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 1 2012

.DISCUSSION...NO CHANGES THIS MORNING. MORNING FOG HAS CLEARED
FROM THE ROSEBURG AIRPORT BUT SHOULD LINGER THROUGH LATE MORNING
AT MEDFORD. STEEP INVERSION ON MORNING MEDFORD SOUNDING WITH
TEMPERATURES ABOUT 50 DEGREES ABOVE 4000 FEET. MILD AND PARTLY
SUNNY CONDITIONS WILL PREVAIL ALL AREAS INTO AFTERNOON. THE HIGH
CLOUDS MAY BE THICKER AT TIMES HOWEVER. STAVISH

&&

.AVIATION...LCL IFR ACROSS SOUTHWEST OREGON VALLEYS THROUGH EARLY
THIS MORNING. CONDITIONS SHOULD LIFT TO VFR QUICKLY BY NOON. COAST
WILL SEE GUSTY SOUTH WINDS LATER TONIGHT AHEAD OF THE NEXT FRONT.

&&

.PREV DISCUSSION... /ISSUED 351 AM PST SUN JAN 1 2012/
DISCUSSION...RIDGING ALOFT RETURNS TO THE FORECAST AREA TODAY
WITH WARMING AND DRYING CONDITIONS AT THE UPPER SLOPES AND RIDGES.
LOW LEVEL AIR MASS WAS NOT AS SATURATED THIS MORNING AND FOG WAS
MOSTLY PATCHY. EXPECT FOG TO BURN OFF BY MID MORNING. THE RIDGE IS
EXPECTED TO SHIFT EAST TONIGHT AND ALLOWS UPSTREAM TROUGH TO MOVE
INLAND. THE NAM12 IS MORE AGGRESSIVE WITH THE SHORT WAVE ENERGY
AND PACKS A MUCH STRONGER WIND THAN THE GFS. BOTH MODELS HOWEVER
INDICATE A FAST MOVING SYSTEM AND EXPECT INCREASE IN WINDS TO BE
RATHER ABRUPT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. HAVE
CONTINUED WITH THE HIGH WIND WATCH FOR THE COAST AND ACROSS
EASTERN OREGON. HIGHWAY 31 FROM SUMMER LAKE TO PAISLEY WILL LIKELY
SEE VERY GUSTY SOUTHWEST WINDS CROSSING THE HIGHWAY MOST OF
MONDAY.

NOT MUCH RAIN IS EXPECTED WITH THIS SYSTEM WITH THE COAST AND THE
UMPQUA BASIN SEEING AROUND A QUARTER OF AN INCH...AND A FEW
HUNDREDTHS INTO JOSEPHINE COUNTY.

RIDGING RETURNS ON TUESDAY AND WEDNESDAY. WE MAY HAVE TO WAIT
UNTIL THE NEXT SYSTEM ARRIVES ON THURSDAY BEFORE WE SEE ANOTHER
CHANCE OF RAIN FOR THE FORECAST AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     ORZ022.

CA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
     FOR PZZ350-356.
     HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     FOR PZZ370-376.
Hazardous weather outlook, Jan 1, 2:13 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST SUN JAN 1 2012

ORZ021-022-030-031-012315-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
213 PM PST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:41 PM PSTHazardous Seas WatchMFR331 days
Jan 1, 2:08 PM PSTHigh Wind WarningMFRLake23 hr
Jan 1, 2:35 PM PSTGale WarningMFR22 hr
Jan 1, 2:08 PM PSTWind AdvisoryMFRSiskiyou23 hr

Nearby

Hazardous Seas Warnings in Oregon, 2012Every hazardous seas warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.